MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIV COCR 14/16 FEM HEAD 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

SMITH & NEPHEW, INC. UNIV COCR 14/16 FEM HEAD 28MM +0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 129935
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Failure of Implant (1924); Joint Dislocation (2374)
Date of Event 11/11/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, 30 years after tha surgery, the implants were malpositioned.Patient is a chronic dislocator and is on hospice.A revision surgery was performed and the femoral head was explanted.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
The device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, per complaint details, a revision was performed approximately 30 years post-tha due to cup and liner wear and mal-positioning.Per correspondence, the patient is a chronic dislocator and is on hospice; therefore, a constrained liner was implanted for a better outcome.It was communicated that the requested medical documentation would not be provided.Component wear and ¿mal-positioned¿ components would not be unexpected after 30 years in-vivo.The patient impact beyond the reported dislocations, component wear/mal-positioning, and subsequent revision could not be determined.No further medical assessment could be rendered at this time.Should clinically relevant documentation/information become available, the clinical/medical task may be re-evaluated.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Possible causes could include but not limited to lifetime of the device, traumatic injury, patient condition or abnormal loading of limb.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
UNIV COCR 14/16 FEM HEAD 28MM +0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10939052
Report Number1020279-2020-06943
Device Sequence Number4294671
Product Code JDI
UDI-Device Identifier03596010087393
UDI-Public03596010087393
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K870128
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number129935
Device Catalogue Number129935
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 11/11/2020
Supplement Date Received by Manufacturer06/25/2021
Initial Report FDA Received Date12/03/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;